MAUDE Adverse Event Report: MEDELA LLC PNSA STARTER BP EN ES USA; HGX

MEDELA LLC PNSA STARTER BP EN ES USA; HGX
Model Number 101035077
Health Effect - Clinical Codes Unspecified Infection (1930); Pain (1994)
Date of Event 11/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Customer service conducted troubleshooting with the customer, including inspecting the faceplate and back plate for damage; inspecting and cleaning the diaphragm; disassembling, inspecting, cleaning and reassembling the kit and tubing set; and verifying breast shield fit.Following the troubleshooting the customer indicated that she was using a 24mm breast shield and her areola was going into the tunnel, indicating that the breast shield was to large.The customer was sent a 21mm breast shield to try.The customer was contacted by a complaint handler to get additional information, with no response as of the date of this report.The instructions for use provides instructions for breast shield sizing, including reference to medelabreastshields.Com and referral to a lactation consultant for assistance in choosing the correct size breast shield.Based on the results of (b)(4), it cannot be definitively concluded that the pump caused or contributed to the customer's mastitis.The estimated incidence of mastitis in lactating women, whether using a breast pump or not, according to published clinical literature can be as high as 33%.In fact, clinical guidelines suggest the use of a breast pump to facilitate withdrawal of breast milk during bouts of mastitis.The complaint rate of mastitis across all reported failures, across all medela breast pumps, is 0.008% for the period of january 2013 to august 2017.Mastitis is usually a benign, self-limiting infection with few consequences for the suckling infant.The risk of mastitis is higher among women who have breastfed previously, especially those with a history or mastitis." riordan & wambach, 4th ed.P.294: breastfeeding and human lactation.Mastitis requires prompt medical attention for the mother for pain relief and prescription antibiotics to avoid progression to overwhelming sepsis.
 
Event or Problem Description
On 11/16/2020, the customer alleged to medela llc that the suction on her pump in style breast pump was low and indicated that she is currently pumping at midpoint as it hurts to go higher.Additionally, she alleged that the pump is not emptying her breast and she developed mastitis, which she just finished her medication.
 
Additional Manufacturer Narrative
The customer called back on (b)(6) 2020, after receiving the 21mm breast shields and indicated that the suction was better with them but was still experiencing low suction with the pump in style breast pump.The customer was sent a replacement pump and return of her original pump was requested for testing/evaluation.

Brand Name
PNSA STARTER BP EN ES USA
Common Device Name
HGX
Manufacturer (Section D)
MEDELA LLC
1101 corporate dr
mchenry, il
MDR Report Key10958117
Report Number1419937-2020-00135
Device Sequence Number11605339
Product Code HGX
UDI-Device Identifier00020451350776
UDI-Public020451350776
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K181937
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number101035077
Device Catalogue Number101035077
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/16/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;